Alert archive / Wisconsin / Freeze Watches in 2016
Freeze Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze watch at May 14, 2016, 4:17 AM CDT for Door County, Wisconsin. It took effect at May 15, 2016, 12:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 4:17 AM CDT (09:17 UTC)
- In effect from
- May 15, 2016, 12:00 AM CDT
- Expired
- May 14, 2016, 11:04 AM CDT
- In force
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze watch went out at May 14, 3:53 AM CDT, 24 minutes earlier.
Area forecast discussion, May 14, 3:53 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 353 AM CDT SAT MAY 14 2016 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 347 AM CDT Sat May 14 2016 Very chilly the next couple days, with a hard freeze likely across much of the area tonight. Deep upper trof over the Ontario/Great Lakes region will persist through the weekend, then the bulk of the energy within the trof will release off to the east. But a weak remnant of the trof will linger back into the Great Lakes region and maintain NWly upper flow into the fcst area through the middle of next week. Split flow acrs the western CONUS wl expand eastward during the latter part of the week, with the forecast area likely becoming situated between the main branches of the flow. Unseasonably cold air will remain across the area the next couple days. Readings will moderate some by Monday, but it will probably take until the latter half of the week to get back to normal. There will be a few opportunities for precipitation, but the northwesterly upper flow will limit moisture, so amounts are likely to end up below normal. && .SHORT TERM...Today...Tonight...and Sunday Issued at 347 AM CDT Sat May 14 2016 Main forecast concern is frost/freeze headlines for tonight. Sometimes in the fall, there are instances where frost/freeze headlines are of limited importance as the growing season is reaching its natural conclusion anyway. The situation this morning is totally different. The cold is probably not a big deal across the north where it/s snowing right now and the growing season hasn't really started yet. But cold temperatures tonight will be of great importance across the south as readings are likely to drop low enough to severely damage or kill cold-sensitive plants. And a freeze tonight could be whole ballgame for the fruit crop in Door County. Unlike most frost/freeze situations, temperatures tonight will not necessarily depend on getting skies to clear and winds to go calm. We just have an unseasonably cold air mass advecting across the region. The potential for frost is limited as winds are not likely to die off completely. So it/s likely going to be a freeze or nothing. Temperatures early this morning were in the 25-30F range in northern Minnesota, even with clouds and 10-15 kt winds. So although guidance mins for tngt looked a little too cool, sub- freezing temperatures are likely across most of the area. Will post a freeze warning for all but Door county. Temperatures in Door County are tough to gauge. On one hand, winds will be even stronger there due to mixing over the warm waters of the Bay. And the air will also gain heat as it crosses the Bay where water temperatures range from the mid 40s in the central Bay to near 50F near the mouth of the Fox River. On the other hand, the air mass flowing SE from northern Wisconsin will be cold, and residence time over the water will be limited. So it's possible that sub- freezing air will just advect right across the Bay and into the Door. Best guess right now is that mins over much of Door county will be 33-36F, with some readings as low as 30F in interior areas SW of SUE. Will post a Freeze Watch for the Door and allow the day shift to look at later data and tweak the forecast before making a final decision on the headline. Cold, deep, cyclonic flow will continue to support sct lgt SHRA today (and SHSN acrs the far N early this morning). The precipitation could linger over the far e early this evening. Although conditions will not be as favorable for precip tomorrow as upper heights begin to rise, opted to carry a mention of sprinkles again as the air aloft will still be quite cold and we will have more sunshine early in the day to help with the development of convective clouds. .LONG TERM...Sunday Night Through Friday Issued at 347 AM CDT Sat May 14 2016 Low impact weather expected for the long term. Zonal flow aloft will eventually give way to upper level ridging by mid week. At the surface, high pressure will building into the Great Lakes Region Tuesday night behind a cold front that pushing south through the area. After Tuesday, dry weather is expected with moderating temps each day with return flow and near normal temperatures setting up for the second half of the week. Main weather issue will be the aforementioned front Monday night and Tuesday. Models continue to disagree on how quickly the front moves through and thus there is low confidence in the timing of precipitation. Favored the slower models for PoPs Monday night and Tuesday. The better forcing wont arrive until Tuesday morning as a shortwave swings into the state and the 850mb front surges southward...so think the timing of the showers will be on the slow side. Not to mention BUFKIT soundings show a lot of dry air ahead of the front, so it will probably require the extra forcing to get precip to reach the ground. In general, only light rain with very little impact of QPF is expected. && .AVIATION...for 12Z TAF Issuance Issued at 347 AM CDT Sat May 14 2016 Plenty of clouds are expected today, with a decrease in clouds tonight. Other than some MVFR ceilings acrs the NW 1/2 of the area early today, expect mainly VFR conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 8 AM CDT Sunday FOR WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074. Freeze Watch from late tonight through Sunday morning FOR WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Allen AVIATION.......Skowronski
Hazardous weather outlook, May 13, 3:31 PM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT FRI MAY 13 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 331 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LOW TEMPERATURES ACROSS NORTH CENTRAL COLD FALL BELOW FREEZING AT SOME LOCATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY UNSEASONABLY COOL AIR COULD RESULT IN A SIGNIFICANT FREEZE SATURDAY NIGHT ACROSS NORTH CENTRAL WISCONSIN AND CENTRAL WISCONSIN...WITH WIDESPREAD FROST POSSIBLE OVER EAST CENTRAL WISCONSIN. PATCHY FROST IS POSSIBLE OVER NORTH CENTRAL WISCONSIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-142045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 331 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT BUILDING WAVES TONIGHT WILL CAUSE CONDITIONS HAZARDOUS TO SMALL CRAFT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY GUSTY WEST TO NORTHWEST WINDS COULD PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT AT TIMES SATURDAY INTO SATURDAY EVENING. MG/TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:17 AM CDT | Freeze Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.